The individuals control charts for burr distributed and Weibull distributed data


WSEAS Transactions on Mathematics, vol.5, no.5, pp.555-561, 2006 (Scopus) identifier

  • Publication Type: Article / Article
  • Volume: 5 Issue: 5
  • Publication Date: 2006
  • Journal Name: WSEAS Transactions on Mathematics
  • Journal Indexes: Scopus
  • Page Numbers: pp.555-561
  • Keywords: Individuals control charts, Non-normal distributions, Normality assumption for control charts, Quality control, Shewhart control charts-(S), Skewness correction-(SC)
  • Anadolu University Affiliated: Yes


Constructing the control limits supposes the assumption of the normality. However, there are numerous studies on the control charts when the underlying distribution is non-normal. Several authors have investigated the effect of departures from normality on control charts. This paper proposes a skewness correction method for setting the individuals control charts. It provides asymetric individuals control limits with the calculation of the skewness of the underlying distribution. The Chart is simply an adjustment of the " Skewness Correction x̄ and R charts for Skewed Distributions" written by Lai and Cui. The results of the simulation study for the generated Burr distributed data and the generated Weibull distributed data for n equal to five and seven are given.